MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-7-80-PTX
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial reporter, the physician was attempting to place a 7mm/80mm zilver ptx in a patient¿s transverse sinus (off of ifu).When scrolling the thumb wheel back to deploy the stent the wheel stopped turning leaving half of the stent deployed and half of the stent undeployed.I was called and with the situation described i instructed them to take apart the handle and pull on the wire inside to finish deploying the stent.After that did not work, they facetimed me and i saw that the sheath looked to be severed.That was unknown before i instructed them to pull the wire inside of the handle.They asked me to come in to try to help.While thirty minutes out from the hospital i asked for an update, and they said vascular surgery came by and pulled it out.The sheath came out with all the pieces attached but broke the stent.Half of the stent is retained in the patient with no issue as of this moment.When i looked at the device, the outer sheath was broken, the inner piece that retracts was broken and unwound, and the nose cone was still attached with pieces of the broken stent.They have the device to send back but i was told the hospital must look at the device first before it¿s turned over to me.I said it would be best if we looked at it first, but they kept it.I was told that i can have it to send in when they are done.Things to note: they tried to deploy the stent without a wire through the system there was an 8fr tracstar ldp catheter that the zilver ptx was placed through, not a sheath.The inner lumen on the box of this catheter reads 2.24mm (i have a picture of the box) the physician noted that the red safety was very hard to depress and once depressed a very loud click was heard.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key20358219
Report Number3005580113-2024-00069
Device Sequence Number15274923
Product Code NIU
UDI-Device Identifier10827002384887
UDI-Public(01)10827002384887(17)260617(10)C2206393
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
Report Date (Section F) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2026
Device Catalogue NumberZISV6-35-125-7-80-PTX
Device Lot NumberC2206393
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/09/2024
Device Age1 MO
Event Location Hospital
Date Report to Manufacturer09/11/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/03/2024
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/03/2024